The Lupus Forum banner

Status
Not open for further replies.
1 - 8 of 8 Posts

·
Registered
Joined
·
127 Posts
Discussion Starter #1
Hi all

Just a quick question. I've been on hydroxychloroquine for nearly 10 months now, 200 mg twice a day and have recently noticed that I am losing a lot of hair of late. I'm only on omeprazole and ibuprofen, no steroids now or immunosuppresants and haven't been for around 5 months now so I can't blame them. I know that hair loss is a side effect but has anyone had this after so long after starting hydroxychloroquine?

Thanks

Lupo30 xx
 

·
elisabethm
Joined
·
512 Posts
Hi lupo I had the same side effect of the plaque with hair loss mine is more at the sides.Than any where else. Some of the other's on the site will tell you the same Best Wishes to you Elisabeth
 

·
Registered
Joined
·
4,369 Posts
Lupo30,

I think that hairloss is a rarer side effect of the Plaquenil. A flare that hasn't subsided or iron and/or B12 deficiency can cause hairloss problems. Have you had bloods drawn recently, if not it would be a good idea to get a full blood panel including those auto-immune ones; serrum iron, ferratin, iron and B12 done to check you out!
 

·
Registered
Joined
·
15,684 Posts
Hi Lupo,

It seems odd that this would happen now after your have been on the Plaquenil for quite a while. I'd be looking for other explanations. Have you had your thyroid tested lately? Had other blood tests as suggested by Lesley? If those are ok then if this is accompanied by other signs of flaring then it may be the Lupus is acting up. Losing more hair is one of my warning signs that Lupus is revving up.

love
Lily
 

·
Registered
Joined
·
4,369 Posts
It is more likely that a positive side effect of Plaquenil is for increase/replacement hairloss....unless rare side effect occurs (and it is rare) or other medical problems exist for hairloss!
 

·
Registered
Joined
·
5 Posts
Hi I think it could be the Plaquenil making your hair fall out. I had quite bad hairloss (especially the sides) before I started the taking Plaquenil. It grew back but is very thin, it could be your thyriods. Hope this helps.
 

·
Pollianna
Joined
·
485 Posts
My hair was badly thinning, was alost or was virtually transparent. Since starting the Plaq my hair is growing amazingly. I have lots of small short ones and the M bald patch is starting to grow back to it's normal half moon line. I do have some light scarring though....
 
1 - 8 of 8 Posts
Status
Not open for further replies.
Top